Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Addiction and Substance Abuse

Withdrawals

01/16/2007

Question:

I`ve been taking 10 to 15 7.5 vicodin for at least 1 1/2years. i quit cold turkey. I`ve had NO side effects or withdrawles.i would like to know why. By the way I my weight is always between 95 and 110. Is something wrong?

Answer:

You do not say how long it has been since your last dose of Vicodin. Usually withdrawal starts 12 hours after the last pill and lasts 4-5 days dependent on the amount used, the pattern of use, and the length of time the opiate was used.  The severity of the withdrawal symptoms is variable in individual.  Generally, the severity of withdrawal is worse with each relapse. 

Withdrawal can be very uncomfortable, but it is not life threatening. The symptoms are best managed in a treatment setting with the support of health care professionals.

For more information:

Go to the Addiction and Substance Abuse health topic, where you can:

Response by:

Deborah L Hoy, CNS Deborah L Hoy, CNS
Clinical Instructor at the College of Nursing
College of Nursing
The Ohio State University